MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305762
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 23x1 rb safety mechanism failure it was reported by the customer that when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.Verbatim: when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection at the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as sample passed the eclipse safety shield inspection and activation/locking force functional test.
 
Event or Problem Description
Material#: 305762; batch#: 3310015.It was reported by the customer that when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.Verbatim: when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.

Brand Name
BD NEEDLE ECLIPSE 23X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20276005
Report Number2243072-2024-00986
Device Sequence Number3393750
Product Code FMI
UDI-Device Identifier00382903057627
UDI-Public(01)00382903057627(11)231106(17)281031(10)3310015
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305762
Device Lot Number3310015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date09/22/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown